MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48003008X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during preparation of a 3mm x 8cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the air was going back into the syringe and not holding the air.Additionally, the balloon would not hold inflation.Another 3mm x 8cm saber pta balloon catheter was used as a replacement.There were no reported injuries to the patient.The device was stored and prepped per the instruction for use (ifu).There was no difficulty removing any of the sterile packaging components.There was no observed damage on the luer hub of the inflation lumen and there was no difficulty connecting the syringe to the luer hub prior to preparation.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d9, g3, g6, h1, h2, h3, h6, and h11.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during preparation of a 3mm x 8cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the air was going back into the syringe and not holding the air.Additionally, the balloon would not hold inflation.Another 3mm x 8cm saber pta balloon catheter was used as a replacement.There were no reported injuries to the patient.The device was stored and prepped per the instruction for use (ifu).There was no difficulty removing any of the sterile packaging components.There was no observed damage on the balloon or the luer hub of the inflation lumen and there was no difficulty connecting the syringe to the luer hub prior to preparation.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, during preparation of a 3 mm x 8 cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the air was going back into the syringe and not holding the air.Additionally, the balloon would not hold inflation.Another 3 mm x 8 cm saber pta balloon catheter was used as a replacement.There were no reported injuries to the patient.The device was stored and prepped per the instruction for use (ifu).There was no difficulty removing any of the sterile packaging components.There was no observed damage on the balloon or the luer hub of the inflation lumen and there was no difficulty connecting the syringe to the luer hub prior to preparation.The device was returned for evaluation.A non-sterile "saber 3 mm 8 cm 150" device was received for analysis coiled inside of a clear plastic bag.The device was unpacked for product evaluation.A thorough inspection revealed that the balloon was protected by a protective tube and had manufacturing pleating.No damage or anomalies were observed, and no other outstanding details were noticed.A functional test was performed by attaching an inflator/deflator device to the inflation port.Positive pressure was applied to reach the rated burst pressure.Despite the manometer reading 10 atm, the balloon remained deflated, indicating an obstruction in the inflation lumen.To identify the cause of the obstruction, the shaft was cut approximately in the middle.The solution was sent for ftir analysis confirming a solidified contrast solution.Using a vision system, it was observed that the inflation lumen was blocked with sticky contrast solution.The shaft was then cut as close as possible to the balloon to verify the presence of the inflation lumen.The inflation lumen was present.A pin gauge was used to check for obstructions, and it traveled freely from the inflation lumen to the balloon.The reported ¿balloon leakage - during negative prep¿ was not verified during analysis of the returned device.Due to the solidified contrast noted in the returned device, it is difficult to properly test the unit to determine a root cause for the reported event.Therefore, the exact cause cannot be conclusively determined.Based on the available information for review, we are unable to draw a clinical conclusion between the device and the event reported.According to the information in the instructions for use ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Preparation: attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.Hold the syringe and proximal end of the catheter above the distal end of the catheter and hold the balloon vertically with the balloon tip pointing down.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.Without twisting, slide the forming tube off the balloon.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Purge the air from the inflation device.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.Caution: do not apply positive or negative pressure to the balloon at this time.¿ the information available, nor the product analysis suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key21950180
Report Number3007635982-2025-00101
Device Sequence Number9122246
Product Code LIT
UDI-Device Identifier20705032069332
UDI-Public(01)20705032069332(17)260331(10)82275983
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2026
Device Catalogue Number48003008X
Device Lot Number82275983
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/05/2025
06/11/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/30/2025
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3 MM X 8 CM SABER PTA BALLOON CATHETER
Patient SexUnknown